Feb 20, 2008
I have just started taking Atripla and on the 12 day I have developed a rash/red skin that coveres the entire top half of my body and some lower. The doctor prescribed me a antihistamines and steroids but I see no effect. Does this diagnosis seem accurate and well will it beging to work?
| Response from Dr. Henry
The rash that can be seen with Atripla( often due to efavirenz). It is seen in up to 25% of patients and is most often seen around days 10-12 lasting 1-2 weeks. Meds given for rash often simply minimize the symptoms without resulting in immediate clearance of the rash. The rash can be very severe with other symptoms (involvement of eyes, mouth, airways) in about 1% of cases. Most patients continue efavirenz despite the rash (results in stopping efavirenz in about 1-2% of cases in clinical studies). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Itchy Vagina After Touching Used Condom Sign Of HIV AIDS
- Painful Ejaculation After Licking Anus Worried I Have HIV
- Purple Spots After Biting Worried I Have HIV
- Stinging Pain After Oral Sex Hooker What Are The Chances Of HIV
- Swollen Glands After Rimming Worried I Have HIV
- Swollen Lymph Nodes After Touching Rectum Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.